MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROV THICK TAPER SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROV THICK TAPER SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported, picc team was attempting an over the wire exchange of a five french triple lumen provena power picc.While prepping the new device, the inserter noticed a small pinhole in one of the extension legs of the picc.As they flushed with saline, the saline began to leak from the hole.At this point, they opened a new kit in order to obtain a functioning device.There was no harm to the patient and the new device was placed without issue.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed, but the root cause could not be determined.One 5 fr t/l powerpicc solo was returned for evaluation.An initial visual observation of the returned catheter revealed saline use residues throughout the returned device.A split was observed in the clear extension tubing just distal of the gray solo valve.A microscopic observation revealed a diagonal split in the clear extension tubing of the gray lumen.The fracture edges appeared sharp and uneven.The fracture surface appeared granular along the split with no obvious striations.A root cause of the failure could not be determined from microscopic inspection of the split observed in the device; however, contact with a sharp or metallic instruments may cause splits in the extension tubing if caution is not taken during use of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC PROV THICK TAPER SOLO2, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21361052
Report Number3006260740-2025-00556
Device Sequence Number12870521
Product Code LJS
UDI-Device Identifier00801741155222
UDI-Public(01)00801741155222
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue NumberS1395108D5
Device Lot NumberREJU1668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown